Gadolinium NSF MRI Class Action Lawsuit Recall Lawyer Information
Gadolinium MRI NSF Contrast Agent Dangers
Gadolinium is a contrast agent often used in MRI’s to improve evaluation. The contrast agent. Prior to an MRI, the contrast agent is injected via an intravenous line in the arm or hand. Not all MRI’s require a contrasting agent or cause NSF.
In May 2007, the FDA issued a black box warning on gadolinium MRI contrast agents because the contrast agent had been linked to a serious kidney disorder, nephrogenic systemic fibrosis,and side effects in patients with kidney failure. The disorder is irreversible and has no known treatment. The lawsuits are related to the FDA warnings and are as follows:
Exposure to GBCAs (gadolinium-based contrasting agents) increases the risk for NSF in patients with:
Presently, the FDA has approved 5 gadolinium-based contrasting agents for use in MRI procedures: Magnevist, MultiHance, Omniscan, OptiMARK, and ProHance. The GBCA’s contain the black-box warning so that doctors and other health-care professionals are aware of the potential health dangers in using them in patients with kidney disease.
Healthcare professionals believe the only manner in which nephrogenic systemic fibrosis is contracted is through the introduction of the contrasting agent gadolinium. NSF is a painful and potentially fatal disease that affects the skin and internal organs. Initially, the skin thickens and hardens followed by the same in the body’s internal organs. NSF was first identified in 1997 and there has yet to be found an effective treatment for the debilitating disease. The initial reports of serious health problems related to the gadolinium contrasting agents was reported by Dutch authorities in 2006.
If you’ve had an MRI containing a gadolinium-based contrasting agent and you have had renal disease, be vigilant for the following symptoms: swelling, hardening, or tightening of the skin, red or dark patches on your skin, burning or itching, yellow raised spots on the whites of your eyes, joint stiffness accompanied by difficulty in mobility, deep hip or rib pain, and muscle fatigue.
If you’ve experienced these symptoms, call your healthcare professional immediately.